Hello, I have just found this site, and what an eye opener. I have had fibromyalgia and other health issues for a long time and got diagnosed in 2012. After years of going to the doctors and lots of tests. I was put on amitriptyline when I was diagnosed. I was then put on gabapentin. I was taken off that and changed to pregabalin. I have put on 5 stone and tried to everything to loose weight. And my weight goes up drastically when my medications have been increased. So reading on here is it the amitriptyline and the pregabalin together or is it just one of the medications. I know each one effects everyone differently. And I am sick of the medication rollercoaster I have been on. I have tried many medications including anti depressants and have had to come off them because of the horrendous side effects. Has anyone got any advice. As I am at my wits end.
Fibro and pregabalin and amitriptyline - Fibromyalgia Acti...
Fibromyalgia Action UK
Pregabalin and gabapentin the first more than the latter is known unfortunately to make us put on weight. I have been on all these medications and am still on amitriptyline now however I find that doesn’t make me put on weight, for me it the the pregabalin specifically
i take gabapentin but they make me keep staggering backwards and don't help my arthritis
Also would you mind sharing what anti depressants you have tried that gave you terrible side effects?
Hi, I also have Fibromyalgia plus various other joint related problems and 2 discs out in my neck. I was originally put on amitriptyline but I was either asleep all the time or on a low dose... hallucinations. I was then put on gabapentin which did work for a little while then my symptoms got worse. I am now on pregablin plus naproxen and cocodomol. Nothing really stops all the pain or the flare ups and cocodomol make me feel weird and sick. I've only been on the pregablin for 7 months but I have also had a massive weight gain of over a stone even though I do not eat very much and try to keep fit. So I think the medication is to blame and alot of the time I'm in 2 minds of giving up all the meds and trying a more holistic approach but then when I'm in pain I'm reaching for the meds again! I know it's depressing as the more weight we put on, even less we can manage to do! But what do we do, it's a very vicious circle! So sorry I'm probably not the best person to ask for advice, apart from talking to a doctor, although mine will no longer prescribe more meds and said try Tai chi!
All the best x x
I'm on Pregablin (all these antidepressants I have tried unfortunately give me bad side effects). I have more or less managed to stay the same weight well within a couple of pounds. I noticed It suddenly had s craving for sweet and stodgy food which was totally unlike me as I had always been a healthy eater and had preferred savoury food to sweet. My general appetite increased although I was only capable of doing a small per cent of the exercise I did before. I now try to do some exercise every day even when I get a flare (on those days it might only be stretches) and have cut down on the amount I eat and eat fruit to appease my urge to eat sweet things. It is so hard but the Pregablin is the only drug which has helped my fibro so that is why I have decided to carry on with it. I know many on the forum have like you put on a great deal of weight but I think the change in our lifestyle from most of us being extremely active to somedays hardly being able to put one foot in front of another as alot to do with it.x
Hi. I've just posted a reply agreeing that it is definitely the Pregabalin which causes the horrific weight gain. I would like to add to that my agreement that the drug caused me to have an insatiable desire for sweet things and strangely, a greatly reduced ability to taste savoury foods! It really seriously messes up your taste buds and it's no surprise that it doesn't take long for your weight to rocket! As if our pain wasn't horrific enough!
I'm currently having the worst day ever. In bed crying and wondering how I can carry on. xx
Sorry to hear you are having such a bad day Marty52 . I am just coming out of a flare and as you say you wonder if you can carry on. When I start to feel like that I keep on repeating to myself that I have been here before and somehow got through the day so I can do it again. I now take each day as it comes and try to cope with just that one day and not look too far ahead and I find I coping much better. Do hope you start to feel a little better soon. Thinking of you.x
Thank you for your good wishes Rosewine. I came out of that exceptionally bad flare this morning. I also remind myself that I've been here before and somehow got through it. It really was one of those where you wish it would all stop permanently.
I couldn't eat anything at all yesterday and just had one cup of tea. Even though the worst has passed, I'm still bedridden. Walking even a few steps is too painful. My mouth is bone dry but I'm not sure whether I can make it downstairs.
Yes, the only way we can cope is just to deal with each day as it comes. Future plans are out of the question. It makes me cry to write this. I have two daughters and three grandchildren and missing out on so much because of this. 🥀
I agree with rosewine about doing some exercise daily. Being a swimmer by desire I can only to that once a week. In between I gently move . Light housework, short walk in the warm weather. Like rosewine we do a bit of lazy gardening. Just going up and down the stairs is a form of exercise. We can all move our bodies even sat down watching the TV. I have a elderly neighbour with severe COPD. Her walking is poor but she does daily repetition exercises to keep her muscles from wasting.
Hello, I'm like you, every day I'm virtually the same, I've not had flare ups yet, tiredness makes my pain worse, but generally pretty rubbish every day. Thank goodness for daily yoga on YouTube, and mild gardening, I try to get as much done once my morning meds trip in, pregabalin, paroxetine which is great with pregabalin and codydramol. Thats the only time I take the codydramol as it ruins my bowel.
Hi. It is definitely the Pregabalin. I have just realised that to my horror! I had been on Pregabalin for just a year and in that time gained 2 stone, before I discovered what had caused it!
I had been on amitriptyline for a year before that (and still am) with no weight gain at all. Had I known that at the outset, I MAY still have tried it, but at least I would have known to look out for that happening!
Thank you all for your support and advice. As in turn I hope I can do the same to others on here. We all understand what a struggle and battle we have with this condition. And the struggle we have being understood by doctor's. Aswell as getting the benefits and fighting DWP. Which I am doing again. I was signed off work in 2013. So I totally understand what everybody is going through. And I am so glad I have found this site. xxxx
Not what you're looking for?
You may also like...
I am starting to come off of Pregabalin as I feel like it hasn't done too much to help...
written to GP to recommend prescribing one of the three medications above. Just interested to know...
Hi all. I have read a huge amount of posts that mention Amitriptyline.
When i was diagnosed nearly...
am allergic to a lot of medications so always apprehensive about trying new ones. I must admit it...
new here and I have been diagnosed with fibromyalgia 2 years ago. Since then I have tried to manage...